ArticleOriginal scientific text

Title

Inference for random effects in prime basis factorials using commutative Jordan algebras

Authors 1, 1, 1

Affiliations

  1. CMA-Center of Mathematics and Applications, Faculty of Science and Technology, Nova University of Lisbon, Monte de Caparica 2829-516 Caparica, Portugal

Abstract

Commutative Jordan algebras are used to drive an highly tractable framework for balanced factorial designs with a prime number p of levels for their factors. Both fixed effects and random effects models are treated. Sufficient complete statistics are obtained and used to derive UMVUE for the relevant parameters. Confidence regions are obtained and it is shown how to use duality for hypothesis testing.

Keywords

prime basis factorial, commutative Jordan algebras, complete sufficient statistics, UMVUE, confidence regions

Bibliography

  1. A. Day and R. Mukerjee, Fractional Factorial Plans, Wiley Series in Probability and Statistics (1999).
  2. M. Fonseca, J.T. Mexia and R. Zmyślony, Binary operations on Jordan algebras and orthogonal normal models, Linear Algebra and its Applications 417 (2006), 75-86.
  3. J.T. Mexia, Standardized Orthogonal Matrices and the Decomposition of the sum of Squares for Treatments, Trabalhos de Investigação nº2, Departamento de Matemática, FCT-UNL (1988).
  4. J.T. Mexia, Introdução à Inferência Estatística Linear, Edições Universitárias Lusófonas (1995).
  5. J.R. Schoot, Matrix Analysis for Statistics, Wiley Interscience (1997).
  6. J. Seely, Quadratic subspaces and completeness Ann. Math. Stat. (1971), 701-721.
Pages:
15-25
Main language of publication
English
Received
2006-12-20
Accepted
2007-11-06
Published
2007
Exact and natural sciences